Hail, Washington
- When
- March 26, 8:00 PM EST
- Where
- Washington County, Chipley
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.783, -85.533
Golfball size hail reported in the Sunnyhills subdivision by WJHG-TV in Panama City.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 26, 6:30 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED TORNADO WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 630 PM EST SAT MAR 26 2005 ...TORNADO WATCH IN EFFECT UNTIL 10 PM EST (9 PM CST) FOR ENTIRE CWA... .SYNOPSIS...SEVERE WEATHER IS THE MAIN THEME OVER THE NEXT 24-36 HOURS...WITH LARGE HAIL...DAMAGE WINDS & ISOLATED TORNADOES POSSIBLE. CURRENT SEVERE THUNDERSTORMS ARE ISOLATED OVER THE CWA WITH QUITE MOIST & UNSTABLE ATMOSPHERE IN PLACE. 12Z TAE SOUNDING HAD A PRECIP WATER VALUE OF 1.23 INCHES...LI OF -7.7...CAPE OF 2047 J/KG. A VEERING PROFILE IN THE FIRES 10K FT...BUT NOT THAT STRONG. EARLIER WARM FRONT OVER THE NEAR SHORE COASTAL WATERS HAS LIFTED NORTH & IS NOT AS PRONOUNCED THIS AFTERNOON...WHILE THETA-E GRADIENT HAS SURGE INTO SE AL & SW GA...& ALONG COASTAL OF FL BIG BEND TO PANHANDLE. EXPECT ISOLATED SEVERE STORMS TO CONTINUE INTO THE EVENING...THEN BECOMING LESS ACTIVE OVERNIGHT. DID SEE AREAS OF DENSE FOG LAST NIGHT & THIS MORNING...& ONLY EXPECTING PATCHY AREAS. && .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) MODELS SHOWED LIFT OVER THE CWA AS THE WARM FRONT LIFTED N TODAY...THEN A BIT OF A LULL OVERNIGHT...BUT SOME OMEGA LIFT DOES SPREAD OVER THE ENTIRE AREA...WITH THE GREATEST FARTHER N OVER NORTHERN MS/AL/GA. WILL BE KEEPING ISOLATED SEVERE IN THE FORECAST OVERNIGHT. THEN SUNDAY SEES THE UPPER LOW LIFT NE WITH THE COLD FRONT PUSHING THROUGH IN THE AFTERNOON. MODERATE RISK FROM SPC LOOKS GOOD WITH INGREDIENTS IN PLACE FOR SEVERE STORMS...LARGE HAIL...DAMAGING WINDS & ISOLATED TORNADOES. TIMING APPEARS COLD FRONT WILL NOT BE THROUGH THE CWA AROUND 06Z MONDAY MORNING OR BY 12Z. THEN HIGH PRESSURE BUILDS IN FOR MONDAY. LIKE GFS TIMING OF FRONT & FEATURES. .LONG TERM...(MONDAY THROUGH SATURDAY). HIGH PRESSURE & DRY WEATHER SETS UP THROUGH THURSDAY MORNING...THEN THE NEXT LOW PRESSURE & COLD FRONT APPROACH WITH A CHANCE OF SHOWERS & TSTMS THURSDAY EVENING TO OVERNIGHT. GFS HAS THIS COLD FRONT THROUGH THE CWA FRIDAY MORNING. THEN HIGH PRESSURE LATER FRIDAY & INTO THE WEEKEND. && .MARINE... WINDS & SEAS ARE CURRENTLY REMAINING BELOW SCEC. WILL SEE A GRADUALLY INCREASE TONIGHT & SUNDAY MORNING TO SCEC AS THE BOUNDARY MOVES CLOSER. THEN POSSIBLE SCA AFTER THE FRONT PUSHES THROUGH & INTO MONDAY. LOWERING TUESDAY THROUGH THURSDAY. THEN AGAIN INCREASING WITH THE NEXT SYSTEM. && .FIRE WEATHER... POSSIBLE DRIER & WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA TO REACH RED FLAG CONDITIONS MONDAY OR TUESDAY. WILL MONITOR. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 66 79 57 69/ 70 80 50 10 PANAMA CITY 67 74 56 68/ 70 80 30 05 DOTHAN 64 78 50 66/ 90 70 20 05 ALBANY 66 76 54 64/ 90 70 40 10 VALDOSTA 66 79 57 66/ 70 70 60 10 CROSS CITY 67 80 60 70/ 50 70 50 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && MCT/BOINSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EST SAT MAR 26 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-262200- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 530 AM EST SAT MAR 26 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE TODAY THROUGH SUNDAY... .DAY ONE... THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY THROUGH SUNDAY. A WARM FRONT WILL MOVE SLOWLY NORTH ACROSS THE REGION TODAY. THIS FRONT WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TO INITIATE NUMEROUS SHOWERS AND THUNDERSTORMS...ESPECIALLY LATER THIS MORNING AND AFTERNOON. THERE WILL BE SUFFICIENT INSTABILITY AND VERTICAL WIND SHEAR FOR SOME OF THESE STORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...OR EVEN A FEW TORNADOES. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL APPROACH THE REGION FROM THE WEST TONIGHT AND SUNDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT...AND CONDITIONS APPEAR TO BE FAVORABLE FOR SOME OF THESE STORMS TO BE SEVERE. ONCE AGAIN DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS SHOULD DIMINISH SUNDAY NIGHT AS THE COLD FRONT MOVES THROUGH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH SUNDAY. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 235 PM EST SAT MAR 26 2005 ALZ065>069-FLZ007>014-270300- BAY FL-CALHOUN FL-COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL- GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL- WASHINGTON FL- INCLUDING THE CITIES OF...ABBEVILLE...BLOUNTSTOWN...BONIFAY... CALLAWAY...CHIPLEY...COTTONWOOD...DALEVILLE...DE FUNIAK SPRINGS... DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FORT RUCKER...GENEVA... HEADLAND...MARIANNA...OZARK...PANAMA CITY...PANAMA CITY BEACH... PORT ST. JOE...SANTA ROSA BEACH AND VERNON 235 PM EST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...AND THE EASTERN PARTS OF THE FLORIDA PANHANDLE...EFFECTIVE UNTIL 900 PM CST SATURDAY EVENING (1000 PM EST SATURDAY EVENING). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN AND GULF. A WARM FRONT AND SOME UPPER LEVEL ENERGY WILL MOVE OVER THE AREA AND DEVELOP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MOST OF THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL BE STRONG TO SEVERE...WITH THE MAIN THREAT BEING WIND DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES. THE STORM PREDICTION CENTER HAS THE ENTIRE AREA UNDER A MODERATE RISK OF SEVERE STORMS TODAY. RESIDENTS SHOULD MONITOR THE WEATHER VERY CLOSELY. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO FORM IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 7-TREXLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 PM EST SAT MAR 26 2005 FLZ014-015-026-262105- FRANKLIN FL-GULF FL-LIBERTY FL- INCLUDING THE CITIES OF...APALACHICOLA...CARRABELLE AND PORT ST. JOE 320 PM EST SAT MAR 26 2005 AT 319 PM EST(219 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SAINT JOE...MOVING EAST AT 30 MPH. THIS STROM SHOULD IMPACT NORTHERN FRANKLIN...SOUTHERN CALHOUN AND GULF COUNTIES. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 10-BOLINSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
552 PM EST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 4 N VICTORIA 31.59N 85.93W
03/26/2005 1.75 INCH COFFEE AL PUBLIC
STATE HWY 167 - COUNTY ROAD 201 - HAIL LARGER THAN GOLF
BALL SIZE BROKE WINDOW AT ONE ADDRESS AND AND PUT HOLE IN
SIDE OF MOBLE HOME AT ANOTHER ADDRESS.
&&
LANIERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 619 PM EST SAT MAR 26 2005 FLZ015>019-026>029-034-GAZ120>131-142>148-155>160-270300- BAKER GA-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-CLAY GA- COLQUITT GA-COOK GA-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA- FRANKLIN FL-GADSDEN FL-GRADY GA-IRWIN GA-JEFFERSON FL-LAFAYETTE FL- LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WORTH GA- INCLUDING THE CITIES OF...ADEL...ALBANY...APALACHICOLA...ASHBURN... BAINBRIDGE...BLAKELY...CAIRO...CAMILLA...CARRABELLE...COLQUITT... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DAWSON...DONALSONVILLE... FITZGERALD...FORT GAINES...GEORGETOWN...LEESBURG...MADISON...MAYO... MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...OCILLA... PELHAM...PERRY...PUTNEY...QUITMAN...ST. MARKS...STEINHATCHEE... SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON AND VALDOSTA 619 PM EST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND...EFFECTIVE UNTIL 1000 PM EST SATURDAY EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. IN FLORIDA...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 10-BOLINSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 724 PM EST SAT MAR 26 2005 ALZ069-270108- HOUSTON AL- INCLUDING THE CITIES OF...COTTONWOOD AND DOWNTOWN DOTHAN 724 PM EST SAT MAR 26 2005 AT 723 PM EST(623 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EASTERN GENEVA COUNTY...MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 10-BOLINSKI
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Golfball size hail reported in the Sunnyhills subdivision by WJHG-TV in Panama City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439631.